Alert archive / Colorado / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 226, NWS Pueblo, CO
NWS Pueblo, CO issued this severe thunderstorm warning at Aug 22, 2007, 3:22 PM MDT for Las Animas County, Colorado. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 22, 2007, 3:22 PM MDT (21:22 UTC)
- Expired
- Aug 22, 2007, 4:15 PM MDT
- In force
- 53 min
- Issued by
- NWS Pueblo, CO
- Area
- Counties, with a storm outline in the text
County Las Animas County, CO
The radar
The Pueblo radar (KPUX), 128 km from the middle of the area, began a volume at 21:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDEN), launched 12:00Z, 9.4 hours before the alert went out and 293 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4 J/kg
- Mixed-layer CIN
- -795 J/kg
- Mixed-layer LCL
- 1975 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- -37 m²/s²
- 0-3 km storm-relative helicity
- 74 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 22, 3:21 PM MDT, 1 minute earlier.
Area forecast discussion, Aug 22, 3:21 PM MDT, 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 321 PM MDT WED AUG 22 2007 .SHORT TERM... (TONIGHT AND THURSDAY) ...SEVERE WEATHER POTENTIAL ON THE INCREASE... A SEVERE STORM FIRED ALONG A DRYLINE/CONVERGENT ZONE OVER EASTERN LAS ANIMAS THIS AFTERNOON...AND IS NOW TRACKING NORTHEAST THROUGH SOUTH CENTRAL BENT COUNTY. AND SO...WE ARE UNDERWAY WITH SEVERE WEATHER ONCE AGAIN. HAVE INTRODUCED SEVERE POTENTIAL ACROSS THE SOUTHEAST PLAINS AND ACROSS EL PASO COUNTY FOR THIS EVENING. 0-6KM BULK SHEAR VALUES ARE BEST ACROSS EL PASO COUNTY...UP AROUND 40 KTS. BUT LOW LEVEL SHEAR IS BETTER ALONG SOUTHEAST PLAINS CONVERGENT BOUNDARY. IN THIS AREA...0-6KM BULK SHEAR VALUES ARE MORE LIKE 25-30 KTS. LARGE HAIL/DAMAGE WINDS SHOULD BE MAIN THREATS THIS EVENING. GETS MORE SERIOUS TOMORROW AFTERNOON. NAM12 0-6KM BULK SHEARS GO OVER 50 KTS ACROSS EL PASO COUNTY BY 6 PM THURSDAY. THIS...COUPLED WITH AN INDICATED SURFACE BOUNDARY PRESSING SOUTH ACROSS EL PASO COUNTY LATE IN THE AFTERNOON SHOULD BE A RECIPE FOR SEVERE STORM DEVELOPMENT. COULD ALSO BE STORMS ACROSS THE SOUTHEAST PLAINS AGAIN...IN VICINITY OF OLD CONVERGENT BOUNDARY. SO...ANOTHER DAY OF HAIL/DAMAGING WIND POTENTIAL. THIS DAY ALSO WARRANTS MENTION OF TORNADO POTENTIAL DUE TO HIGH AMOUNT OF SHEAR THAT WILL BE PRESENT...MUCH HIGHER THAN WEVE SEEN IN A WHILE. THIS WOULD BE ESPECIALLY TRUE ACROSS EL PASO COUNTY IN THE AFTERNOON. STAY TUNED. LW .LONG TERM... (THURSDAY NIGHT THROUGH WEDNESDAY) UPPER LVL TROF WILL MOVE ACROSS THE AREA THURS NIGHT THROUGH FRI WITH COLD FRONT DROPPING THROUGH SE PLAINS THURS EVENING PARTIALLY DRIVEN BY AFTN CONVECTION ACROSS EAST CENTRAL CO. APPEARS HEAVIEST PCPN MAY DEVELOP ALONG THE NOSE OF LOW LVL JET OVERNIGHT...ACROSS EXTREME SE CO WRN KS WHERE BOTH GFS/NAM INDICATE MCS WILL DEVELOP. HOWEVER WITH FORCING FROM UPPER TROF MOVING ACROSS FCST AREA OVERNIGHT COULD SEE ISOLATED/SCAT THUNDERSTORMS JUST ABOUT ANYWHERE. AS FRONT DROPS SOUTHWARD SHOULD SEE ANOTHER PCPN MAX ALONG THE EASTERN SLOPES OF THE SE MTS WHERE UPSLOPE WILL PROVIDE ADDITIONAL LOW LVL FORCING. DEW POINTS IMMEDIATELY ALONG/BEHIND THE FRONT WILL BE IN THE MID 50S/LOWER 60S THURS EVENING...NETTING SBCAPE VALUES OF UP TO 2500 J/KG. WITH 0-6KM BULK SHEARS AROUND 50 KTS...ISOLATED SUPERCELLS WITH LARGE HAIL/DAMAGING WIND CAN BE EXPECTED. COULDN/T RULE OUT AN ISOLATED TORNADO THREAT ALONG THE SFC BOUNDARY. THUNDERSTORMS MAY BE ONGOING FRI MORNING AS UPPER TROF CONTINUES TO MOVE ACROSS CEN/ERN CO INTO THE CEN PLAINS BY THE AFTN. 12Z NAM/GFS AREN/T TOO PARTICULARLY WET FOR FRI...AS DRIER AIR MOVES IN FROM THE WEST AND AREA COMES UNDER SUBSIDENCE ALOFT. FRI WILL BE COOL...AND COULD BE TOO CAPPED ACROSS THE PLAINS...THOUGH WITH COOLER AIR ALOFT BEHIND THE TROF...CAP MAY NOT BE ALL THAT STRONG. HAVE KEPT SOME GENERALLY ISOLATED POPS FOR FRI AFTN ACROSS THE EASTERN MTS/PLAINS. SAT WILL BE DRIER AND WARMER...THEN 12Z GFS ADVECTS MOISTURE FROM REMNANTS OF HURRICANE DEAN INTO THE 4 CORNERS REGION BY SUN AFTN/NIGHT. MODELS SEEM TO BE HAVING A DIFFICULT TIME RESOLVING THE TIMING OF THIS...HOWEVER BY MON...SHOULD START SEEING AN INCREASE IN POPS FOR WRN AREAS. MEANWHILE...TEMPS SHOULD BE WARMING ON THE PLAINS AS LEE TROF DEEPENS AND H7 TEMPS WARM BACK TO +16 TO +19C FOR SUN AND MON. NEXT FRONT MAY DROP THROUGH THE SE PLAINS BY MON NIGHT...BRINGING ANOTHER COOL DOWN/UPSWING IN PRECIPITATION FOR THE EAST ON TUES/WED. -KT && .AVIATION... FAIRLY HIGH LIKELIHOOD OF THUNDERSTORMS DEVELOPING OVER KCOS/KPUB LATE THIS AFTERNOON/EARLY THIS EVENING DUE TO WEAK DISTURBANCE/SURFACE BOUNDARY MOVING SOUTH. MUCH LESS LIKELY AT KALS...FARTHER FROM DISTURBANCE. EVEN BETTER THUNDERSTORM POTENTIAL ALL SITES TOMORROW AFTERNOON WITH STRONGER DISTURBANCE MOVING IN. && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. && 50/31
Hazardous weather outlook, Aug 22, 6:54 AM MDT, 8 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 654 AM MDT WED AUG 22 2007 COZ058>089-093>099-231300- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 654 AM MDT WED AUG 22 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED LATE THIS AFTERNOON AND EVENING ACROSS THE FAR SOUTHEAST PLAINS. ONE OR TWO SEVERE STORMS...PRODUCING HAIL OVER 3/4 OF AN INCH IN DIAMETER AND WIND GUSTS OVER 60 MPH ARE POSSIBLE EAST OF A COLORADO SPRINGS TO LA JUNTA TO SPRINGFIELD LINE LATER THIS AFTERNOON AND EVENING. THUNDERSTORMS OVER THE EASTERN PLAINS MAY ALSO PRODUCE VERY HEAVY RAINFALL THIS EVENING...ESPECIALLY ALONG AND NORTH OF THE ARKANSAS RIVER. ISOLATED THUNDERSTORMS WILL ALSO BE POSSIBLE ACROSS MOUNTAINS AND I-25 CORRIDOR LATE THIS AFTERNOON AND EARLY EVENING. THE MAIN THREATS FROM THESE STORMS WILL BE WIND GUSTS TO 50 MPH AND CLOUD TO GROUND LIGHTNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE ACROSS THE REGION THURSDAY AND FRIDAY...WITH THE BEST CHANCES EXPECTED ACROSS THE EASTERN MOUNTAINS AND PLAINS...AS A COLD FRONT SLOWLY MOVES ACROSS EASTERN COLORADO. THE MAIN THREAT FROM THUNDERSTORMS WILL BE CLOUD TO GROUND LIGHTNING...WIND GUSTS TO NEAR 40 MPH...ALONG WITH SMALL HAIL AND BRIEF HEAVY RAINFALL. A FEW SEVERE STORMS WILL ALSO BE POSSIBLE ACROSS THE EASTERN PLAINS...WITH HAIL UP TO 2 INCHES IN DIAMETER AND WIND GUSTS TO OVER 60 MPH POSSIBLE. FOR SATURDAY THROUGH TUESDAY...ISOLATED THUNDERSTORMS WILL REMAIN POSSIBLE EACH AFTERNOON AND EVENING...WITH THE BEST COVERAGE EXPECTED OVER AND NEAR THE HIGHER TERRAIN. THE MAIN THREAT FROM THESE STORMS WILL BE CLOUD TO GROUND LIGHTNING AND GUSTY WINDS UP TO 35 MPH. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS MAY BE POSSIBLE LATE THIS AFTERNOON AND EVENING OVER THE EASTERN PLAINS.
In the hours before
Local storm report, Aug 22, 9:35 AM MDT, 5 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
935 AM MDT WED AUG 22 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0855 AM FLASH FLOOD GRANADA 38.06N 102.31W
08/22/2007 PROWERS CO PUBLIC
WATER GREATER THAN A HALF FOOT DEEP FLOWING OVER ROADS IN
GRANADA. STANDING WATER 1 TO 1.5 FEET DEEP.
&&
LWLocal storm report, Aug 22, 9:54 AM MDT, 5 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
954 AM MDT WED AUG 22 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 AM HEAVY RAIN GRANADA 38.06N 102.31W
08/22/2007 M2.95 INCH PROWERS CO CO-OP OBSERVER
0905 AM HEAVY RAIN GRANADA 38.06N 102.31W
08/22/2007 E4.50 INCH PROWERS CO LAW ENFORCEMENT
4.5 INCH RAINFALL ESTIMATE ON HIGHWAY 196 N OF GRANADA.
OTHER ESTIMATES OF 2-3 INCHES IN THE GRANADA AREA.
&&
LWLocal storm report, Aug 22, 9:55 AM MDT, 5 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE PUEBLO CO
955 AM MDT WED AUG 22 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0855 AM FLASH FLOOD GRANADA 38.06N 102.31W
08/22/2007 PROWERS CO PUBLIC
WATER GREATER THAN A HALF FOOT DEEP FLOWING OVER ROADS IN
GRANADA. STANDING WATER 1 TO 1.5 FEET DEEP.
0900 AM HEAVY RAIN GRANADA 38.06N 102.31W
08/22/2007 M2.95 INCH PROWERS CO CO-OP OBSERVER
0905 AM HEAVY RAIN GRANADA 38.06N 102.31W
08/22/2007 E4.50 INCH PROWERS CO LAW ENFORCEMENT
4.5 INCH RAINFALL ESTIMATE ON HIGHWAY 196 N OF GRANADA.
OTHER ESTIMATES OF 2-3 INCHES IN THE GRANADA AREA.
&&
LWThe office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 22, 3:55 AM MDT | Flash Flood Warning | PUB | Prowers | 3 hr |
| Aug 22, 7:00 AM MDT | Flash Flood Warning | PUB | Prowers | 3 hr |
| Aug 22, 2:22 PM MDT | Severe Thunderstorm Warning | PUB | Bent | 53 min |
| Aug 22, 3:31 PM MDT | Tornado Warning | PUB | Bent | 17 min |
| Aug 22, 4:33 PM MDT | Severe Thunderstorm Warning | PUB | Bent | 31 min |
| Aug 22, 4:50 PM MDT | Severe Thunderstorm Warning | PUB | El Paso | 55 min |
| Aug 22, 5:39 PM MDT | Severe Thunderstorm Warning | PUB | El Paso | 96 min |
| Aug 22, 5:53 PM MDT | Severe Thunderstorm Warning | PUB | El Paso | 97 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.